Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 82, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 9, 2016, 3:13 PM EDT for Hampton County, Jasper County, South Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 3:13 PM EDT (19:13 UTC)
- Expired
- Jul 9, 2016, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 9 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 3:42 PM EDT | TSTM WND DMG | Grays, SC | TREE REPORTED DOWN NEAR THE INTERSECTION OF HERITAGE RD WITH GRAYS HWY. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1008 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
316
WUUS52 KCHS 091913
SVRCHS
SCC049-053-092000-
/O.NEW.KCHS.SV.W.0082.160709T1913Z-160709T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
313 PM EDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 400 PM EDT
* AT 313 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
LAKE WARREN STATE PARK...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YEMASSEE...FURMAN...COOSAWHATCHIE...EARLY BRANCH...GRAYS...
MCPHERSONVILLE AND GILLISONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3276 8086 3274 8085 3252 8089 3264 8122
3281 8115
TIME...MOT...LOC 1913Z 289DEG 10KT 3272 8115
HAIL...1.00IN
WIND...60MPH
$$
CB1 follow-up statement
154
WWUS52 KCHS 091939
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT SAT JUL 9 2016
SCC049-053-092000-
/O.CON.KCHS.SV.W.0082.000000T0000Z-160709T2000Z/
HAMPTON SC-JASPER SC-
339 PM EDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR HAMPTON AND JASPER COUNTIES...
AT 339 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF LAKE WARREN STATE PARK...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
YEMASSEE...FURMAN...COOSAWHATCHIE...EARLY BRANCH...GRAYS...MCPHERSONVILLE
AND GILLISONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3276 8086 3274 8085 3252 8089 3264 8122
3281 8115
TIME...MOT...LOC 1939Z 289DEG 10KT 3270 8107
HAIL...<.75IN
WIND...60MPH
$$
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:04 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 9, 2:04 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
204 PM EDT SAT JUL 9 2016
.SYNOPSIS...
A trough will prevail across the interior Carolinas today. A weak
cold front will stall north of the area Sunday into Monday before
gradually shifting northward and dissipating during the middle of
next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Convection/thunderstorms: Latest radar trends showing that the
preferred region for convection runs from the Charleston
area...westward through the center of the forecast area well into
our GA region. Seems best convergence and low level boundaries lie
across mainly the southern half of the forecast area. Have
continued chance pops much of the rest of the day. Again, given
CAPES 2500-3500 J/Kg, Downdraft CAPES over 1000 J/Kg and mid level
lapse rates 7-7.5 C/Km, isolated severe continues to be possible
today. Main threat with strong to severe storms will be damaging
straight line winds. Small hail also possible.
Temperatures: Given convection fired earlier than expected, which
impacted cloud cover across the area, temperatures are running
cooler than expected for this time, particularly in the area where
the heat advisory is active. Have left the Heat Advisory going,
but confidence is now lower. In fact, heat indices are running
around 110 in SE GA area, not in the Heat Advisory. Nudged max
temps back a deg or two, especially around the Charleston area
where clouds have kept temps lower. However, Still expect mid to
upper 90s most areas, isolated spots around 100 possible.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
Tonight: Warm and humid conditions will persist. There will be a
risk for isolated showers/tstms throughout the night, but pinning
down any particular location is proving difficult. Will carry 20%
pops through the night to cover this possibility. Lows will range
from the upper 70s inland to the lower 80s the coast, with mid 80s
along the beaches and in Downtown Charleston. Heat indices at the
coast could remain in the upper 80s to lower 90s into early Sunday
morning.
Sunday through Tuesday: High pressure centered in the Gulf of
Mexico will prevail through Monday while another high in the
Atlantic will persist through Tuesday. Meanwhile, a cold front
will stall near near the NC/SC border Sunday and Monday, then move
northward and dissipate on Tuesday. An trough will develop across
the interior Carolinas late Tuesday.
Temperatures will remain above normal each day; in the mid 90s.
Models hint that some spots may get minimal relief with highs 1-2
degrees lower by Tuesday. These temperatures combined with high
humidity levels will lead to heat indices around 105 degrees across
our SC counties and around 108 degrees for our GA counties on
Sunday. Thus, Heat Advisories are possible for some of our GA
counties. Heat indices trend downward slightly on Monday and
Tuesday, so heat advisories look less likely both of those days.
The heat and high humidity will generate showers and thunderstorms,
mainly each afternoon and evening. Better convective coverage and
stronger storms appear likely on Sunday. This is due to the
stalled cold front to our north and a weak wave (circling around a
mid-level disturbance centered over the lower MS valley) clipping
our area late in the day. The best storm coverage appears to
remain over our SC counties Monday and Tuesday, as the front moves
northward and an interior trough develops. A few storms each day
could produce damaging wind gusts.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A stationary front will shift northward and dissipate Tuesday night.
Chance POPs are in the forecast each afternoon. Southwest flow aloft
should allow for greater coverage of convection, which may help to
limit high temperatures each afternoon. Though, the synoptic pattern
still supports temperatures a few degrees above normal.
&&
.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
Rest of this afternoon: Chances for convection/thunderstorms to
impact either site are too low to put confidently in the TAFS at
this point. Will continue to monitor. If storms do occur, they
will have the potential to be strong/severe with damaging straight
line winds, possibly small hail.
Extended Aviation Outlook: Brief flight restrictions are possible
with afternoon/early evening showers and thunderstorms.
&&
.MARINE...
This afternoon: South to southwest winds will prevail.
Winds will increase this afternoon as wind fields increase in
response to a tightening pressure gradient. Winds look to peak
15-20 kt most legs with seas 2-4 ft. Could see some localized wind
gusts to 25 kt, especially along the Charleston County beaches,
but gust duration looks infrequent enough that a Small Craft
Advisory is not needed. Thunderstorms will have the chance to
produce strong gusty winds today.
Tonight: Nocturnal surging of 15-20 kt is likely for all legs
outside of the Charleston Harbor. Seas will average 3-5 ft.
Sunday through Wednesday: High pressure centered in the Gulf of
Mexico will prevail through Monday while another high in the
Atlantic will persist through the middle of next week. Meanwhile, a
cold front will stall to our north Sunday and Monday, then move
northward and dissipate. This synoptic setup will favor south to
southwest winds for the entire period. Seas will range from 2-4
feet, highest near the Gulf Stream.
&&
.CLIMATE...
Record High Temperatures for July 9:
KCHS: 103 set in 1986.
KCXM: 99 last set in 1986.
KSAV: 103 set in 1986.
All time record highs:
KCHS: 105 set August 1, 1999.
KCXM: 104 set June 2, 1985 and June 24, 1944.
KSAV: 105 set July 12, 1879 and July 20, 1986.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory until 8 PM EDT this evening for GAZ118-119.
SC...Heat Advisory until 8 PM EDT this evening for SCZ043>045-
047>052.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...RFM
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
CLIMATE...Hazardous weather outlook, Jul 9, 6:39 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 639 AM EDT SAT JUL 9 2016 GAZ118-119-SCZ043>045-047>052-101045- INLAND CHATHAM-COASTAL CHATHAM-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- 639 AM EDT SAT JUL 9 2016 ...HEAT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY HAZARDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE GREATEST BETWEEN 1 PM AND 7 PM. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-GAZ087-088-099>101-114>117-137>141-SCZ040-042- 101045- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON- 639 AM EDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY HAZARDS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE GREATEST BETWEEN 1 PM AND 7 PM. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jul 9, 2:18 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT SAT JUL 9 2016
SCZ049-050-091845-
CHARLESTON SC-COASTAL COLLETON SC-
218 PM EDT SAT JUL 9 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES UNTIL 245 PM EDT...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BENNETTS POINT...OR 7 MILES NORTHWEST OF
EDISTO BEACH...MOVING EAST AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CHARLESTON...EDISTO BEACH...HOLLYWOOD...RAVENEL...SEABROOK ISLAND...KIAWAH
ISLAND...MEGGETT AND ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3252 8016 3253 8021 3249 8027 3247 8043
3264 8049 3282 8011 3255 8007
TIME...MOT...LOC 1817Z 253DEG 14KT 3258 8038
JMCSpecial weather statement, Jul 9, 2:31 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
231 PM EDT SAT JUL 9 2016
GAZ099-100-091915-
BULLOCH GA-CANDLER GA-
231 PM EDT SAT JUL 9 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES UNTIL 315 PM EDT...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER METTER...MOVING EAST AT 20 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
STATESBORO...METTER...WESTSIDE...BAY...BROOKLET...PULASKI...REGISTER AND
STILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3249 8208 3254 8166 3253 8165 3253 8163
3251 8160 3251 8158 3249 8155 3222 8149
3220 8159 3220 8172 3222 8181 3224 8182
3227 8189 3227 8197 3230 8212
TIME...MOT...LOC 1831Z 285DEG 16KT 3239 8203
CBSpecial weather statement, Jul 9, 2:50 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT SAT JUL 9 2016
SCZ047-048-051-091930-
INLAND JASPER SC-BEAUFORT SC-COASTAL JASPER SC-
250 PM EDT SAT JUL 9 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES UNTIL 330 PM EDT...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SWITZERLAND...OR NEAR RIDGELAND...MOVING EAST
AT 30 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HILTON HEAD ISLAND...BEAUFORT...PORT ROYAL...RIDGELAND...CLARENDON...
JASPER...GRAHAMVILLE AND BURTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3256 8108 3252 8051 3250 8047 3226 8052
3225 8055 3227 8075 3233 8113
TIME...MOT...LOC 1849Z 280DEG 26KT 3241 8104
CBSpecial weather statement, Jul 9, 2:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
253 PM EDT SAT JUL 9 2016
SCZ042-047-091930-
INLAND JASPER SC-HAMPTON SC-
253 PM EDT SAT JUL 9 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES UNTIL 330 PM EDT...
AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LENA...OR NEAR LAKE WARREN STATE PARK...
MOVING EAST AT 20 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LAKE WARREN STATE PARK...VARNVILLE...ESTILL...FURMAN...SCOTIA...EARLY
BRANCH...ALMEDA INTERSECTION AND COOSAWHATCHIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3284 8091 3283 8090 3281 8090 3279 8087
3257 8092 3267 8125 3285 8121
TIME...MOT...LOC 1852Z 280DEG 15KT 3275 8115
CBSpecial weather statement, Jul 9, 3:06 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT SAT JUL 9 2016
SCZ047-091945-
INLAND JASPER SC-
306 PM EDT SAT JUL 9 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY UNTIL
345 PM EDT...
AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STILLWELL...OR NEAR SPRINGFIELD...MOVING EAST
AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
TILLMAN AND TARBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3256 8108 3234 8112 3235 8116 3240 8118
3243 8121 3244 8120 3245 8121 3246 8119
3250 8123 3252 8123 3253 8127 3256 8128
TIME...MOT...LOC 1906Z 274DEG 11KT 3241 8126
CBSpecial weather statement, Jul 9, 3:07 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
307 PM EDT SAT JUL 9 2016
GAZ114-115-091930-
TATTNALL GA-EVANS GA-
307 PM EDT SAT JUL 9 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS AND TATTNALL
COUNTIES UNTIL 330 PM EDT...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLLINS...OR 10 MILES NORTHWEST OF CLAXTON...
MOVING EAST AT 15 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
UNLIKELY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
CLAXTON...HAGAN...COLLINS...COBBTOWN...DAISY...BELLVILLE AND MANASSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3230 8213 3227 8197 3228 8191 3224 8183
3224 8182 3220 8181 3217 8178 3213 8178
3211 8176 3210 8173 3208 8172 3204 8178
3215 8216
TIME...MOT...LOC 1907Z 278DEG 13KT 3224 8206The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:35 AM EDT | Special Weather Statement | CHS | Allendale | 25 min |
| Jul 9, 12:53 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 52 min |
| Jul 9, 1:26 AM EDT | Special Weather Statement | CHS | Berkeley | 34 min |
| Jul 9, 1:56 AM EDT | Special Weather Statement | CHS | Berkeley, Colleton, Dorchester | 49 min |
| Jul 9, 2:58 AM EDT | Special Marine Warning | CHS | 62 min | |
| Jul 9, 3:09 AM EDT | Special Marine Warning | CHS | 66 min | |
| Jul 9, 3:15 AM EDT | Special Marine Warning | CHS | 60 min | |
| Jul 9, 3:34 AM EDT | Heat Advisory | CHS | Berkeley, Colleton, Dorchester | 12 hr |
| Jul 9, 11:01 AM EDT | Special Weather Statement | CHS | Colleton | 29 min |
| Jul 9, 11:04 AM EDT | Special Weather Statement | CHS | Charleston | 26 min |
| Jul 9, 12:10 PM EDT | Special Weather Statement | CHS | Charleston | 35 min |
| Jul 9, 12:23 PM EDT | Special Marine Warning | CHS | 52 min | |
| Jul 9, 12:47 PM EDT | Special Weather Statement | CHS | Charleston | 43 min |
| Jul 9, 2:18 PM EDT | Special Weather Statement | CHS | Charleston | 27 min |
| Jul 9, 2:50 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 40 min |
| Jul 9, 2:53 PM EDT | Special Weather Statement | CHS | Hampton | 37 min |
| Jul 9, 3:06 PM EDT | Special Weather Statement | CHS | Jasper | 39 min |
| Jul 9, 3:21 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jul 9, 3:35 PM EDT | Special Weather Statement | CHS | Jasper | 25 min |
| Jul 9, 3:37 PM EDT | Special Weather Statement | CHS | Charleston | 38 min |
| Jul 9, 3:52 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Jasper | 53 min |
| Jul 9, 4:01 PM EDT | Special Marine Warning | CHS | 89 min | |
| Jul 9, 4:40 PM EDT | Special Marine Warning | CHS | 95 min | |
| Jul 9, 5:13 PM EDT | Special Weather Statement | CHS | Berkeley | 32 min |
| Jul 9, 5:18 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Dorchester | 42 min |
| Jul 9, 5:38 PM EDT | Special Weather Statement | CHS | Dorchester | 37 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.